On and off days (considering Xanax or Valium etc..)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lavvvona
New Member


Date Joined Jul 2009
Total Posts : 11
   Posted 9/12/2009 7:11 PM (GMT -7)   
Hey--

Ive been having on and off days for the past few weeks. The past few days have been "on" days, without any panic attacks, but with my "off" days, I get bad panic attacks, and they last for pretty much the rest of the day, pretty much impossible to stop. I currently take 200mg Zoloft for anxiety, but I guess it isnt working completely. My big concern is addiction. My family has BAD addiction cases (Alcohol). Im also worried about becoming a "zombie"(tired, lazy etc.. zoloft does this to me enough,lol). Can you still function properly while on this stuff? Like do school work, get out of the house, etc... If I get addicted it'll probably ruin my life, but with the panic attacks, I cant do anything I enjoy, I just pace frantically. My therapist thought it might be good, but to check with my Psychiatrist first. But I'd like a little feedback here first.

any help would be appriciated. :-)

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/13/2009 7:14 AM (GMT -7)   
I personally use Xanax .25mg (lowest dose) whenever my anxiety kicks in. It works well for ME, and doesn't cause drowsiness for ME. I only use it 1-3 times a month, so I don't have to worry about dependency. I tried valium at first, but for ME is caused me rebound anxiety the next day. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Green Grove
Veteran Member


Date Joined Oct 2008
Total Posts : 2424
   Posted 9/13/2009 1:04 PM (GMT -7)   
I agree with Nanners 100% It will not become a problem as long as you use them only when needed, of course under doctor's orders. You might have to stay on a higher dose for awhile, but can always wean yourself down. I have backed off of my benzo to the point of taking it as needed, and have been doing great with it so far :)

Take care and good luck!
***Sam***
Anxiety-Panic Disorders Forum Co-Moderator

"Life be not so short but that there is always time for courtesy."
~
Ralph Waldo Emerson~
 
. . .Not a professional. . .
Please consult your doctor before making changes to meds or lifestyle.


lavvvona
New Member


Date Joined Jul 2009
Total Posts : 11
   Posted 9/13/2009 2:21 PM (GMT -7)   
So I can't get addicted if I only use it under my doc's orders? Thats a relief. Thanks for the responses

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/13/2009 3:13 PM (GMT -7)   
Hello !  When talking about these meds you have dependence, tolerance and addiction to discuss with your physician.

“Dependence” means that withdrawal symptoms have made it hard to stop a medicine. This effect is often purely physical, and does not mean that you are “psychologically addicted” or have become and addict. If they are taken for less than three months, and the dose is reduced gradually, most people can stop them without experiencing withdrawal.  When benzodiazepines are stopped abruptly, withdrawal symptoms can include:

Insomnia, anxiety, tremor, irritability, headache, dizziness, depression, increased or abnormal perception, feeling outside your body, paranoia, and seizures. 

After steady use for longer than a year, it is harder to come off them, but this can still be accomplished by switching to a long-acting benzodiazepine and lowering the dose gradually. 

“Tolerance” means that you need to take more of the medication to get the same effects as when you first took it. This condition is a sign that dependence may be occurring.

“Addiction” means that you go out of your way to get a “high” from a medicine.  “Going out of your way” often means behavior that is destructive to your life.  Most people with anxiety are very cautious about medicines and do not seek them out in this way, and people without anxiety usually don’t like the sedation that benzodiazepines cause.  People with a personal or family history of alcohol or drug addiction may become addicted to benzodiazepines, and unfortunately taking them in an addictive way will usually lead to physical dependence on them.

I hope this helps you understand the drug and that you will talk with your physician at length re your concerns.

Take care and stick with us,

Kitt


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
DX: Anxiety, Depression, Osteoarthritis, GERD, Raynaud's syndrome, Skin Cancer and  IBS

Not a mental health professional of any kind


lavvvona
New Member


Date Joined Jul 2009
Total Posts : 11
   Posted 9/13/2009 7:51 PM (GMT -7)   
Thank you all again for your support. Im kinda worried my psychiatrist is going to think I'm asking for benzos just to get high. I dont plan on using them forever. Therapy is said to take a couple of years before you can TRULY get a hold of a panic disorder. I just need something to get me through the bad days.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/14/2009 7:19 AM (GMT -7)   
 
Please remember that each person is different and many people learn how to cope with their anxiety way before two years so please try not to take every thing you hear to heart.  ((((((((((((Hugs))))))))))
 
If you are having panic attacks please be upfront with your Physician and ask for something to help you through on the bad days.  I am sure under the care of your physician you will be prescribed what is best for you.
 
Try not to overthink what your Physician might say but also do express your feelings and ask questions at your Doctor visits.
 
I wish you peace and hope you are soon able to stay in the moment.
 
Hugs
Kitt

 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
DX: Anxiety, Depression, Osteoarthritis, GERD, Raynaud's syndrome, Skin Cancer and  IBS

Not a mental health professional of any kind

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:48 AM (GMT -7)
There are a total of 2,735,214 posts in 301,284 threads.
View Active Threads


Who's Online
This forum has 151388 registered members. Please welcome our newest member, ebinease.
188 Guest(s), 3 Registered Member(s) are currently online.  Details
tidalmouse, magoo2, NiceCupOfTea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer